Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 26, 2009, 9:11 AM CST for 5 counties in Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2009, 9:11 AM CST (15:11 UTC)
- Expired
- Feb 26, 2009, 9:39 AM CST
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 9:26 AM CST | HAIL 0.25 | 3 W Danville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 261511
SVRLSX
MOC007-027-139-163-219-261600-
/O.NEW.KLSX.SV.W.0004.090226T1511Z-090226T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
911 AM CST THU FEB 26 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
WESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI
* UNTIL 1000 AM CST
* AT 907 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES
WEST OF SHAMROCK TO WILLIAMSBURG TO 4 MILES SOUTHWEST OF
WILLIAMSBURG TO 7 MILES SOUTHWEST OF WILLIAMSBURG TO 11 MILES
SOUTHWEST OF BIG SPRING...AND WERE MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARTINSBURG...
WELLSVILLE...
MINEOLA...
BIG SPRING...
MONTGOMERY CITY...
NEW FLORENCE...
JONESBURG...
BUELL...
BELLFLOWER...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3927 9144 3914 9127 3885 9128 3868 9157
3868 9158 3870 9165 3880 9179 3883 9181
3889 9177 3906 9182
TIME...MOT...LOC 1511Z 240DEG 27KT 3902 9174 3895 9171
3888 9170 3884 9172 3869 9159
$$
SIPPRELL2 follow-up statements
000
WWUS53 KLSX 261530
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 AM CST THU FEB 26 2009
MOC007-027-163-219-261540-
/O.CAN.KLSX.SV.W.0004.000000T0000Z-090226T1600Z/
WARREN MO-CALLAWAY MO-AUDRAIN MO-PIKE MO-
930 AM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUDRAIN AND
NORTHEASTERN CALLAWAY COUNTIES IN CENTRAL MISSOURI...AND WESTERN
WARREN COUNTY IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN PIKE COUNTY
IN NORTHEAST MISSOURI IS CANCELLED...
LAT...LON 3915 9142 3915 9141 3915 9127 3885 9128
3885 9142 3894 9165
TIME...MOT...LOC 1530Z 240DEG 27KT 3909 9158 3902 9155
3895 9154 3891 9156 3876 9143
$$
MOC139-261600-
/O.CON.KLSX.SV.W.0004.000000T0000Z-090226T1600Z/
MONTGOMERY MO-
930 AM CST THU FEB 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR MONTGOMERY COUNTY...
AT 928 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF MONTGOMERY CITY TO MONTGOMERY CITY TO DANVILLE TO
9 MILES SOUTHWEST OF HIGH HILL...AND WERE MOVING NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...MONTGOMERY
CITY...NEW FLORENCE...HIGH HILL...BUELL...MIDDLETOWN...JONESBURG AND
BELLFLOWER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3915 9142 3915 9141 3915 9127 3885 9128
3885 9142 3894 9165
TIME...MOT...LOC 1530Z 240DEG 27KT 3909 9158 3902 9155
3895 9154 3891 9156 3876 9143
$$
SIPPRELL000
WWUS53 KLSX 261539
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 AM CST THU FEB 26 2009
MOC139-261549-
/O.CAN.KLSX.SV.W.0004.000000T0000Z-090226T1600Z/
MONTGOMERY MO-
939 AM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3915 9142 3915 9141 3915 9127 3885 9128
3885 9142 3894 9165
TIME...MOT...LOC 1539Z 240DEG 27KT 3912 9150 3905 9147
3898 9146 3894 9148 3879 9135
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:51 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 26, 5:51 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 551 AM CST THU FEB 26 2009 .DISCUSSION... /325 AM CST THU FEB 26 2009/ WARM ADVECTION BEGINNING TO INTITIATE ELEVATED CONVECTION THIS MORNING. WARM FRONT...CURRENTLY STRETCHING ACROSS THE MIDDLE OF THE CWA...WILL LIFT NORTH THROUGHOUT THE MORNING WITH BEST CHANCES OF MEASURABLE PRECIPITATION BECOMING CONFINED TO THE NORTHERN CWA BY THIS AFTERNOON. DESPITE EXTENSIVE CLOUD COVER TEMPERATURES WILL RISE INTO THE 60S WITH DEWPOINTS IN EXCESS OF 55 DEGREES OVERSPREADING THE WARM SECTOR. SURFACE LOW STILL EXPECTED TO DEEPEN AS IT TRAVELS EAST ACROSS NORTHERN MISSOURI THIS AFTERNOON. TRAILING COLD FRONT WILL LIKLEY INITIATE SURFACE BASED CONVECTION TOWARD EVENING ACROSS NORTHEAST MISSOURI. SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SUPERCELLS...BUT THINK THE STORMS SHOULD QUICKLY TRANSITION INTO A LINEAR CONVECTIVE COMPLEX AS THE SPEED OF THE FRONT WILL DICTATE THE THUNDERSTORM MODE. APPEARS FRONT WILL MAKE IT THROUGH COLUMBIA AND QUINCY AROUND 02Z...ST. LOUIS AT 05Z...AND THE REMAINDER OF THE CWA SHORTLY AFTER 07Z. COOLER TEMPERATURES EXPECTED ON FRIDAY IN WAKE OF THE SYSTEM WITH ATTENTION QUICKLY TURNING TO THE NORTHWEST AS A VIGOROUS SHORTWAVE/CLOSED LOW PROMISES TO BRING MUCH OF THE CWA MEASURABLE SNOWFALL ON SATURDAY. MODEL GUIDANCE IN VERY GOOD AGREEMENT AND HAVE BUMPED UP POPS INTO LIKELY CATEGORY TO REFLECT HIGHER CONFIDENCE. HAVE GENERALLY PAINTED 1 TO 2 INCHES OF ACCUMULATION ACROSS THE CWA...BUT THIS STRONG OF A SHORTWAVE OFTEN PRODUCES A NARROW STRIPE OF ADVISORY SNOWFALL. STAY TUNED. CVKING && .AVIATION... /542 AM CST THU FEB 26 2009/ FOR THE 12Z TAFS... A STATIONARY FRONT STRETCHED FROM CENTRAL ILLINOIS ACROSS SOUTHERN MISSOURI INTO A SFC LOW IN WESTERN KANSAS. SHOWERS AND THUNDERSTORMS ARE RATHER SPOTTY ACROSS ERN MO AND WRN IL ATTM WITH GREATER AREAL COVERAGE IN WESTERN MO. ALL THIS ACTIVITY WAS ELEVATED AND LOCATED IN THE VCNTY OF THE FRONTAL ZONE. THE OTHER FEATURE EARLY THIS MORNING WAS LOW STRATUS/FOG OVER CENTRAL IL AND ENCROACHING UPON KUIN FROM THE EAST. TOUGH CALL WHETHER THIS WILL MAKE IT INTO KUIN BUT IF IT DOES IT SHOULD ONLY BE FOR SEVERAL HOURS. OTHERWISE AS THE LOW DEEPENS AND MOVES NORTHEAST TODAY...THE FRONT WILL LIFT NORTHWARD BRINGING GUSTY SOUTHERLY WINDS AND EITHER MVFR CIGS OR LOW END VFR. KCOU AND KUIN HAVE THE BEST POTENTIAL FOR GETTING SHOWERS AND THUNDERSTORS THIS MORNING AS THE ACTIVITY IN WRN MO EXPANDS WHILE LIFTING NWD IN ADVANCE OF THE WARM FRONT. OTHERWISE THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN ADVANCE OF THE COLD FROPA FROM LATE AFTERNOON INTO THE EVENING. GUSTY NORTHWEST WINDS AND MVFR CIGS EXPECTED IN THE WAKE OF THE COLD FRONT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 26, 4:03 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 AM CST THU FEB 26 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 403 AM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW IS LIKELY ON SATURDAY WITH 1 TO 2 INCHES OF ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Feb 26, 8:33 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0829 AM HAIL 2 W NEW BLOOMFIELD 38.72N 92.13W
02/26/2009 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LSX0901511
TRUETTLocal storm report, Feb 26, 8:34 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL 2 W GUTHRIE 38.76N 92.13W
02/26/2009 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901512
DYELocal storm report, Feb 26, 8:35 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL MEXICO 39.17N 91.87W
02/26/2009 E0.25 INCH AUDRAIN MO BROADCAST MEDIA
&&
EVENT NUMBER LSX0901513
TRUETTLocal storm report, Feb 26, 8:58 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL FULTON 38.85N 91.95W
02/26/2009 E0.70 INCH CALLAWAY MO LAW ENFORCEMENT
&&
EVENT NUMBER LSX0901514
TRUETTLocal storm report, Feb 26, 9:03 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0851 AM HAIL FULTON 38.85N 91.95W
02/26/2009 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
HAIL OCCURRED BETWEEN 830 AM THRU 850 AM
&&
EVENT NUMBER LSX0901515
DYELocal storm report, Feb 26, 9:10 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0909 AM HAIL FULTON 38.85N 91.95W
02/26/2009 E0.70 INCH CALLAWAY MO TRAINED SPOTTER
HAIL IS NEAR THE NUCLEAR POWER PLANT
&&
EVENT NUMBER LSX0901517
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:10 AM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 35 min |
| Feb 26, 8:41 AM CST | Severe Thunderstorm Warning | LSX | Callaway | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.